MAUDE Adverse Event Report: DEPUY MITEK LLC US SAWTOOTH DRILL GUIDE; SURGICAL HAND DRILL

DEPUY MITEK LLC US SAWTOOTH DRILL GUIDE; SURGICAL HAND DRILL
Model Number 213819
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).D4, g1, h4: the lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.E3: reporter is a j&j employee.H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by a field service engineer in australia that the sawtooth drill guide device was deformed/bent.There was no procedure nor patient involvement reported.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: the lot number was unknown on the initial report; and has been updated accordingly.D4: the expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual inspection revealed that the device appears worn indicating device was heavily use; also, the laser markings are slightly faded.One crown tip was broken, and the rest were slighly deformed.Therefore, this complaint can be confirmed.Upon visual inspection of the returned photo, the crown tip appeared to be deformed.Therefore, this complaint can be confirmed.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.The possible root cause can be attributed to the handling of the device, the operator could have used an excessive force while malleating the device, because of this, damage the tip.As per the instructions for use, it is important to inspect for damage before using and functional testing.Replace a damaged, worn or bent instrument.Also, the end of useful instrument life is generally determined by wear or damage from handling or surgical use.It is necessary to follow the instructions and warnings of any cleaning and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage (please review the instructions and manual cleaning in the instructions for use; the device require special attention during cleaning.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up mdwatch will be filed as appropriate.H10 additional narrative: investigation summary the complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, the crown tip appeared to be deformed.Therefore, this complaint can be confirmed.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.The photo does not provide enough evidence to determine root cause.Physical evaluation should provide more information to discern a possible root cause.The possible root cause can be attributed to the handling of the device, the operator could have use an excessive force while malleating the device, as a result of this, damage the tip.As per ifu, it is important to inspect for damage before using and functional testing.Replace a damaged, worn or bent instrument.Also, the end of useful instrument life is generally determined by wear or damage from handling or surgical use.It is necessary to follow the instructions and warnings of any cleaning and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage (please review the instructions and manual cleaning in the ifu-107066); the device require special attention during cleaning.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
SAWTOOTH DRILL GUIDE
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17024829
Report Number1221934-2023-02188
Device Sequence Number12480659
Product Code FZX
UDI-Device Identifier10886705003303
UDI-Public10886705003303
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number213819
Device Catalogue Number213819
Device Lot Number08D2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer07/29/2023
08/01/2023
08/21/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/31/2023
08/02/2023
08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown